Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having acne, fatigue and constipation. Tsh .3 free t4 1.4 free t3 3.9 ferritin 45 serum a.m. cortisol 26. Treatment?

User rating for this question
Answered by

Practicing since : 2004
Answered : 319 Questions
I have acne, constipation and severe fatigue. After cleaning home all day or going to work for a day in the hospital I have to lay in bed and primarily sleep for 36 hours before I can recover from the physical exhaustion. I feel hypothyroid. tsh .3 free t4 1.4 free t3 3.9 ferritin 45 serum a.m. cortisol 26. fasting sugar 97 2 h pp 75g glucose sugar was 73. Can this elevated cortisol cause thyroid resistance? If so how do I diagnose and treat?
Posted Sun, 16 Jun 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Om Lakhani 1 hour later

Can you please add the units for all the tests you mentioned. Units of testing differ from place to place. Even better would be upload a picture of the reports if available. However I am taking interpretation on usual units which we use.

Morning cortisol is higher than normal. However, just a simple cortisol would be inadequate to make an interpretation. We need to get done one of the following tests to rule out what is known as Cushing's syndrome

1. 1mg Dexamethasone supression test or
2. 24 hrs urine free cortisol
3. Late night salivary cortisol.

This will rule out for us Cushing's syndrome.

As far as your thyroid tests are concerned , I am unable to make out if your TSH is 0.3 or is it 3 ? Also are T4 and T3, free t4 and free T3 or total T4 and T3. It would be useful if you could send the tests with proper units.

Your post prandial sugar is less that your fasting which suggests an early Beta cell dysfunction that is precursor of Diabetes. I would advice you to get done HBa1c to see if we are in a prediabetic range.

If you can send us the reports properly we would be able to help you better.

Dr. Om Lakhani, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor